Drugs are known to cause a variety of allergic reactions in people.
But in a rare case, researchers have linked a small number of drugs with a rare condition in some Australians.
Key points:Doctors say the drug allergy can be fatalThe condition affects people with no symptoms but is not life-threateningThe Australian Medical Association says the rare drug allergy is not treatableDrugs are known in some countries to cause serious allergic reactions.
The condition can affect people with allergies to many different substances.
Some people who develop the condition may experience no symptoms, but some have no symptoms and others experience significant problems.
They include people who have experienced symptoms for up to 12 months, people with asthma, people who are allergic to hay fever, people allergic to dairy products and to latex.
Dr David Ritchie, a professor of infectious diseases at Curtin University, said there were few people in Australia who have no drug allergies.
“The incidence of drug allergy in Australia is about one in 500,000 people,” Dr Ritchie said.
“That is a very small number, but when you have a very high incidence of this, it is very concerning.”
There are also a number of other people who might have a milder form of the condition and may not have any adverse effects.
“Dr Ritchie told ABC News Australia the rare condition could affect people who did not have symptoms but were not life threatening.”
It is not something that is likely to go away, because it is something that we see very often in people who do have the rare form of drug allergies,” he said.
He said the condition was very rare, but he was concerned it was a rare one.”
In a country where there are about 5.3 million drug allergies, that is about 3.5 per cent of the population,” Dr Jaffe said.
A spokesperson for the Australian Medical Group said the new case of drug-induced allergy would not be classed as a death.”
As such, the case does not warrant an inquest, it does not provide evidence of cause of death and it does raise the possibility that the person died as a result of drug allergic reaction,” the spokesperson said.
Topics:diseases-and-disorders,disease-action,drug-use,health,united-statesContact Tim FitchMore stories from Victoria